Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 17, 2015, 9:17 AM CDT for 4 counties in Alabama. It took effect at Apr 20, 2015, 4:00 AM CDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2015, 9:17 AM CDT (14:17 UTC)
- In effect from
- Apr 20, 2015, 4:00 AM CDT
- Expired
- Apr 27, 2015, 4:00 AM CDT
- In force
- 7 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1).
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
628
WGUS44 KBMX 171417
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 AM CDT FRI APR 17 2015
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following river in Alabama...
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall of 2-4 inches has occurred over the past 24 hours
over the Tombigbee basin...
and a flood warning is now in effect for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-180217-
/O.NEW.KBMX.FL.W.0017.150420T0900Z-000000T0000Z/
/DLDA1.1.ER.150420T0900Z.150421T1800Z.000000T0000Z.NO/
917 AM CDT FRI APR 17 2015
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
The Tombigbee River At Demopolis Lock and Dam.
* from late Sunday night until further notice...or until the Warning
is cancelled.
* At 8:15 AM Friday the stage Was 51.2 feet.
* Flood Stage is 68.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by early Monday morning and
continue to rise to near 70.5 feet by early Tuesday afternoon.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$5 follow-up statements
004
WGUS84 KBMX 180126
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
826 PM CDT FRI APR 17 2015
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall of 2 to 4 inches has occurred over the past 24 hours
over the Tombigbee Basin...and a flood warning continues in effect for
the Tombigbee River at Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-181326-
/O.EXT.KBMX.FL.W.0017.150421T0224Z-150423T0240Z/
/DLDA1.1.ER.150421T0224Z.150421T1800Z.150422T1440Z.NO/
826 PM CDT FRI APR 17 2015
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Monday evening to Wednesday evening...or until the Warning is
cancelled.
* At 8:15 PM Friday The stage Was 56.0 feet.
* Flood Stage is 68.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by Monday night and continue to
rise to near 68.7 feet by early Tuesday afternoon. The river will
fall below Flood Stage by late Wednesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$464
WGUS84 KBMX 181418
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT SAT APR 18 2015
...The Flood Warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall of 2 to 4 inches has occurred since Thursday over
the Tombigbee basin...and a flood warning is now in effect for the
Tombigbee River at Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-190218-
/O.EXT.KBMX.FL.W.0017.150421T0900Z-150422T1959Z/
/DLDA1.1.ER.150421T0900Z.150421T1800Z.150422T0759Z.NO/
918 AM CDT SAT APR 18 2015
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from late Monday night to Wednesday afternoon...or until the
warning is cancelled.
* At 8:15 AM Saturday the stage was 59.5 feet.
* Flood Stage is 68.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by early Tuesday morning and
continue to rise to near 68.6 feet by early Tuesday afternoon. The
river will fall below Flood Stage by early Wednesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$570
WGUS84 KBMX 191514
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1014 AM CDT SUN APR 19 2015
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and Demopolis Lock and Dam...
.Heavy rainfall of 2 to 5 inches has occurred
over the past few days over the Tombigbee Basin...
and a flood warning remains in effect for the Tombigbee River at Bevill
Lock and Dam and Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-200314-
/O.EXT.KBMX.FL.W.0018.150420T1800Z-150421T1200Z/
/AVLA1.1.ER.150420T1800Z.150420T1800Z.150421T0000Z.NO/
1014 AM CDT SUN APR 19 2015
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Monday afternoon to Tuesday morning...or until the warning is
cancelled.
* At 9:00 AM Sunday The stage was 118.7 feet.
* Flood Stage is 122.0 feet.
* Forecast...The river is expected to rise to near Flood Stage
tomorrow early afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-200314-
/O.EXT.KBMX.FL.W.0017.150420T1720Z-150424T0159Z/
/DLDA1.1.ER.150420T1720Z.150421T1800Z.150423T1359Z.NO/
1014 AM CDT SUN APR 19 2015
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Monday afternoon to Thursday evening...or until the warning is
cancelled.
* At 9:15 AM Sunday the stage was 63.0 feet.
* Flood Stage is 68.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by tomorrow early afternoon and
continue to rise to near 69.9 feet by early Tuesday afternoon. The
river will fall below Flood Stage by Thursday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$762
WGUS84 KBMX 201437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CDT MON APR 20 2015
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Rises continue on the Tombigbee River at Demopolis Lock and Dam...
and a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-210237-
/O.EXT.KBMX.FL.W.0017.150421T0600Z-150423T0430Z/
/DLDA1.1.ER.150421T0600Z.150421T1800Z.150422T1630Z.NO/
937 AM CDT MON APR 20 2015
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from late tonight to Wednesday evening...or until the Warning is
cancelled.
* At 9:15 AM Monday The stage Was 66.8 feet.
* Flood Stage is 68 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage after midnight tonight and
continue to rise to near 68.6 feet by Tuesday afternoon.
The river will fall below Flood Stage by late Wednesday morning.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$970
WGUS84 KBMX 210221
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CDT MON APR 20 2015
...The flood warning is cancelled for the Tombigbee River At
Demopolis Lock and Dam...
.The river is expected to crest just below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement is not expected at this time.
&&
ALC063-065-091-119-210251-
/O.CAN.KBMX.FL.W.0017.000000T0000Z-150423T0430Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM CDT MON APR 20 2015
The Flood Warning is cancelled for
The Tombigbee River At Demopolis Lock and Dam.
* At 8:15 PM Monday The stage Was 67.5 feet.
* Flood Stage is 68.0 feet.
* Forecast...The river will crest below just Flood Stage tomorrow
morning around 8 am.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:45 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 17, 6:45 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 AM CDT FRI APR 17 2015 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... LOOKING AT THE RADAR THIS MORNING THERE IS AN AREA OF SHOWERS ACROSS SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA. RAINFALL RATES IN THIS LOCATION ARE AROUND 0.25 TO 0.50 INCHES AN HOUR WITH RADAR ESTIMATING AS MUCH AS 4 INCHES OF RAIN ACROSS PORTIONS OF SOUTHERN MARENGO COUNTY. CURRENT WATER VAPOR IMAGERY AND RAP UPPER AIR ANALYSIS INDICATES A CLOSED LOW CONTINUING ACROSS THE FOUR-CORNERS REGION. CLOSER TO HOME A SHORTWAVE TROUGH CAN BE SEEN MOVING THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. AT THE SURFACE...THE BACK DOOR COLD FRONT IS LOCATED JUST TO THE SOUTH AND WEST OF THE FORECAST AREA. MODELS INDICATE THAT THIS FRONT WILL BECOME ESTABLISHED ALONG THE NORTHERN GULF COAST WITH EASTERLY FLOW CONTINUING ACROSS THE CENTRAL ALABAMA. THIS EASTERLY FLOW AND CONTINUING PRECIPITATION WILL LIMIT TEMPERATURES TODAY AND EXPECT HIGHS WILL ONLY PUSH UP INTO THE UPPER 60S AND LOWER 70S. RECENT MODEL RUNS HAVE BEEN RATHER IMPRESSIVE WITH THE AMOUNT OF MOISTURE ACROSS THE SOUTHERN HALF OFF THE CWA WITH PW VALUES RANGING FROM 1.5-1.75 INCHES WHICH IS NEAR THE MAXIMUM VALUES OBSERVED FOR MID-APRIL. DUE TO THIS...WENT AHEAD AND INCREASED POPS TO 70 PERCENT ACROSS THE SOUTHERN COUNTIES AND EXPECT THESE VALUES MAY HAVE TO BE INCREASED IN FURTHER UPDATES. HI- RES MODELS ARE FAIRLY AGGRESSIVE WITH THE AMOUNT OF PRECIPITATION ACROSS THE SOUTHERN HALF OF THE CWA. THE MAIN FORECAST UNCERTAINTY WILL BE IF THE BOUNDARY TO THE SOUTH AND ONGOING CONVECTION WILL CUT THINGS OFF FURTHER TO THE NORTH. PW VALUES SHOULD DROP TONIGHT DOWN INTO THE 1.2-1.3 INCH RANGE. IN ADDITION...MODELS INDICATE A WEAK RIDGE WILL MOVE IN BETWEEN TWO SHORTWAVE TROUGHS. WITH THE SURFACE BOUNDARY TO THE SOUTH...EXPECT THERE WILL BE A BRIEF BREAK IN THE PRECIPITATION TONIGHT. ON SATURDAY...THE CLOSED LOW FINALLY BEGINS TO EJECT TO THE EAST WITH UPPER LEVEL FLOW BECOMING MORE SOUTHWESTERLY. MODELS INDICATE THAT RELATIVELY DRIER AIR WILL REMAIN IN PLACE WITH EASTERLY FLOW AT THE SURFACE AND THE SURFACE BOUNDARY TO THE SOUTH AND WEST. MODELS HAVE BEEN TRENDING SLOWER AND SLOWER WITH THE RETURN OF PRECIPITATION AND HAVE BACKED OFF ON POPS SLIGHTLY ON SATURDAY. EXPECT SATURDAY MORNING WILL BE DRY ACROSS MOST OF THE AREA WITH CHANCES FOR SHOWERS AND STORMS INCREASING FROM SOUTHWEST TO NORTHEAST SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. THE SURFACE BOUNDARY WILL SURGE NORTHWARD OVERNIGHT SATURDAY NIGHT INTO SUNDAY MORNING WITH LOW LEVEL WINDS BECOMING SOUTHERLY. PW VALUES WILL INCREASE TO OVER 1.75 INCHES WHICH WILL BE NEAR THE MAXIMUM VALUE OBSERVED FOR MID-APRIL. DUE TO THIS...WENT AHEAD AND INCREASED POPS TO 100 PERCENT ACROSS MOST OF THE AREA WITH WIDESPREAD SHOWERS AND STORMS EXPECTED. ON SUNDAY...AN ENHANCEMENT IN THE SUBTROPICAL JET WILL MOVE ACROSS THE SOUTHEAST WITH 300MB WINDS INCREASING TO 70-90 KTS. THIS WILL LEAD TO 0-6 KM BULK SHEAR VALUES RANGING FROM 40-50 KTS. MODEL SOUNDINGS ALSO SHOW MID-LEVEL LAPSE RATES AROUND 7 DEG/KM BUT SOME UNCERTAINTY EXISTS ON THE AMOUNT OF INSTABILITY DUE TO THE WIDESPREAD RAINFALL EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING. LOW LEVEL SHEAR IS NOT ALL THAT IMPRESSIVE WITH LOW LEVEL WINDS BECOMING MORE SOUTHWESTERLY AND UNIDIRECTIONAL. BASED ON THIS EXPECT THERE WILL BE THE POSSIBILITY FOR A FEW STRONGER STORMS ON SUNDAY WITH GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. FOR NOW...WILL HOLD OFF ON MENTIONING ANYTHING IN THE HWO DUE TO THE UNCERTAINTY WITH THE WIDESPREAD SHOWERS AND STORMS EXPECTED TO BE ONGOING SUNDAY MORNING. THE COLD FRONT WILL FINALLY MOVE INTO THE AREA FROM THE WEST ON MONDAY. MODELS INDICATE THAT THE DEEP LAYER SHEAR REMAINS AROUND THE SAME IN THE 40-50 KT RANGE WITH DECENT MID-LEVEL LAPSE RATES. WILL HAVE TO WATCH FOR THE POTENTIAL FOR STRONG TO MARGINALLY SEVERE STORMS AGAIN ON MONDAY AFTERNOON AS THE COLD FRONT TRAVERSES THE AREA. ONCE AGAIN GUSTY WINDS AND SMALL HAIL WILL BE THE MAIN THREATS. CONFIDENCE REMAINS TOO LOW AT THIS TIME TO ADD TO THE HWO BUT COULD SEE AN ADDITION IF MODEL TRENDS CONTINUE. FINALLY DRIER AIR WILL MOVE INTO THE AREA LATE MONDAY. LOW TEMPERATURES ON MONDAY MORNING WILL DROP DOWN INTO THE UPPER 40S AND 50S ACROSS THE FORECAST AREA. THE DRIER CONDITIONS WILL ONLY LAST BRIEFLY AS MOISTURE INCREASES AND PRECIPITATION RETURNS TO THE FORECAST ON THURSDAY. 05/MA && .AVIATION... 12Z TAF DISCUSSION. AREA OF RAIN SPREADING NORTH AND EAST THIS MORNING...COUPLED WITH SCATTERED SHOWER DEVELOPMENT AHEAD OF THE RAIN AREA...WILL BE AFFECTING MOST TERMINALS AT 12Z...AND ALL TERMINALS BY 14Z. DO NOT EXPECT MUCH IMPROVEMENT IN CONDITIONS THRU THE DAY...WITH AT LEAST MVFR CIGS ACROSS THE AREA IF NOT LOWER. RAIN AND OCCASIONAL THUNDERSTORMS WILL AFFECT THE AREA...WITH ACTIVITY ENDING FROM SOUTHWEST TO NORTHEAST BEGINNING LATE THIS AFTERNOON. AS RAIN ENDS...EXPECT FOG TO BRING VIS AND CIGS DOWN OVERNIGHT TO IFR OR LOWER. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 58 77 63 76 / 40 20 50 100 80 ANNISTON 70 59 77 64 77 / 50 20 40 100 80 BIRMINGHAM 70 60 77 65 77 / 50 20 50 100 70 TUSCALOOSA 74 63 77 65 79 / 60 30 60 100 70 CALERA 71 60 77 65 77 / 50 20 50 100 70 AUBURN 70 60 77 64 75 / 70 30 40 80 80 MONTGOMERY 72 62 79 66 80 / 70 30 60 80 70 TROY 72 62 79 66 78 / 70 30 60 80 80 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 17, 5:30 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CDT FRI APR 17 2015 ALZ011>015-017>050-181330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 530 AM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:05 PM CDT | Areal Flood Advisory | BMX | Sumter | 3 hr |
| Apr 17, 6:25 AM CDT | Areal Flood Warning | BMX | Marengo | 3 hr |
| Apr 17, 6:33 AM CDT | Areal Flood Advisory | BMX | Sumter | 3 hr |
| Apr 17, 7:51 AM CDT | Areal Flood Advisory | BMX | Dallas | 3 hr |
| Apr 17, 9:11 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 8 days |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.